Mar 26, 2010
I started taking Atripla a little more than a week ago, and I am treatment naive. CD4 375 VL 7500. I am having a terrible time coping with the fatigue caused by this pill. I feel hungover for most of the day and take several naps. This is brand new to me, I was full of energy just before starting. My resistance tests came back negative for all other treatments. I have a follow up appointment in three weeks. If the fatigue does not go away, I would like to explore the possibility of changing regimens. Which treatments would you recommend I discuss with my HIV specialist? I am certain that my fatigue is not depression, diet, anemia, or exercise related. I have tried taking the medication in the very early evening also to limit the effects, but that doesn't help much. I know its only a week into treatment, but I'm having a very difficult time functioning at work. Any advice would be greatly appreciated. Thanks a million!
-tired in NY.
Response from Dr. Young
There are a number of treatment alternatives that are worthy of discussion- current US guidelines would have you and your doctor considering a switch to either a ritonavir-boosted protease inhibitor or the lone integrase inhibitor, raltegravir.
None of these is associated with significant sleep-disorder or fatigue.
I hope this is helpful, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.